Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 4, NWS Elko, NV

February 27, 20065 counties in Nevada

NWS Elko, NV issued this wind advisory at Feb 27, 2006, 3:12 AM PST for 5 counties in Nevada. It took effect at Feb 27, 2006, 3:08 PM PST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2006, 3:12 AM PST (11:12 UTC)
In effect from
Feb 27, 2006, 3:08 PM PST
Expired
Feb 28, 2006, 6:00 PM PST
In force
27 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 11.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2006-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2006-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2092 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 271112
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
312 AM PST MON FEB 27 2006


NVZ013-035-037-271915-
/O.NEW.KLKN.WI.Y.0004.060228T0500Z-060301T0200Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
312 AM PST MON FEB 27 2006

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
FOR CENTRAL NEVADA...WHICH IS IN EFFECT FROM 9 PM MONDAY EVENING
TO 6 PM PST TUESDAY.

A STRONG COLD FRONT WILL APPROACH THE GREAT BASIN REGION
TONIGHT AND PUSH THROUGH THE AREA TUESDAY. GUSTY SOUTH WINDS ARE
EXPECTED TO DEVELOP TONIGHT WELL AHEAD OF THIS SYSTEM AND CONTINUE
THROUGH TUESDAY. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS
TO 50 MPH ARE EXPECTED...LOCAL GUSTS TO 60 MPH ARE POSSIBLE ACROSS
THE HIGH ELEVATION MOUNTAIN PASSES. WINDS ARE EXPECTED TO SLOWLY
DIMINISH LATE TUESDAY AFTERNOON AS RAIN AND SHOW SHOWERS DEVELOP
ACROSS CENTRAL NEVADA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE 
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

TT
6 follow-up statements
000 
WWUS75 KLKN 271120 CCA
NPWLKN

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
319 AM PST MON FEB 27 2006


NVZ013-035-037-271945-
/O.COR.KLKN.WI.Y.0004.060228T0500Z-060301T0200Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
319 AM PST MON FEB 27 2006

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
FOR CENTRAL NEVADA...WHICH IS IN EFFECT FROM 9 PM MONDAY EVENING
TO 6 PM PST TUESDAY.

A STRONG COLD FRONT WILL APPROACH THE GREAT BASIN REGION
TONIGHT AND PUSH THROUGH THE AREA TUESDAY. GUSTY SOUTH WINDS ARE
EXPECTED TO DEVELOP TONIGHT WELL AHEAD OF THIS SYSTEM AND CONTINUE
THROUGH TUESDAY. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS
TO 50 MPH ARE EXPECTED...LOCAL GUSTS TO 60 MPH ARE POSSIBLE ACROSS
THE HIGH ELEVATION MOUNTAIN PASSES. WINDS ARE EXPECTED TO SLOWLY
DIMINISH LATE TUESDAY AFTERNOON AS RAIN AND SNOW SHOWERS DEVELOP
ACROSS CENTRAL NEVADA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE 
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

TT
000 
WWUS75 KLKN 271153
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
353 AM PST MON FEB 27 2006

NVZ013-035-037-280000-
/O.CON.KLKN.WI.Y.0004.060228T0500Z-060301T0200Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
353 AM PST MON FEB 27 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
PST TUESDAY. 

A STRONG COLD FRONT WILL APPROACH THE GREAT BASIN REGION TONIGHT
AND PUSH THROUGH THE AREA TUESDAY. GUSTY SOUTH WINDS ARE EXPECTED
TO DEVELOP TONIGHT WELL AHEAD OF THIS SYSTEM AND CONTINUE THROUGH
TUESDAY. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO
50 MPH ARE EXPECTED...LOCAL GUSTS TO 60 MPH ARE POSSIBLE ACROSS
THE HIGH ELEVATION MOUNTAIN PASSES. WINDS ARE EXPECTED TO SLOWLY
DIMINISH LATE TUESDAY AFTERNOON AS RAIN AND SNOW SHOWERS DEVELOP
ACROSS CENTRAL NEVADA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

TT
000 
WWUS75 KLKN 272308
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
308 PM PST MON FEB 27 2006

NVZ032>034-036-281245-
/O.EXB.KLKN.WI.Y.0004.060228T0200Z-060301T0200Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS...
WEST WENDOVER...LEE...RUBY LAKE...BATTLE MOUNTAIN
308 PM PST MON FEB 27 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST TUESDAY. 

A STRONG COLD FRONT WILL CONTINUE TO APPROACH NORTHERN AND CENTRAL
NEVADA TONIGHT AND PUSH THROUGH THE AREA ON TUESDAY. STRONG GUSTY
SOUTH WINDS WILL INCREASE AHEAD OF THE FRONT TONIGHT AND CONTINUE
THROUGH TUESDAY. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS
UP TO 55 MPH ARE EXPECTED WITH THIS SYSTEM...ESPECIALLY OVER THE
HIGHER ELEVATIONS AND MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH
LATE TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ013-035-037-281245-
/O.EXT.KLKN.WI.Y.0004.060228T0200Z-060301T0200Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
308 PM PST MON FEB 27 2006

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST TUESDAY. 

A STRONG COLD FRONT WILL CONTINUE TO APPROACH NORTHERN AND CENTRAL
NEVADA TONIGHT AND PUSH THROUGH THE AREA ON TUESDAY. STRONG GUSTY
SOUTH WINDS WILL INCREASE AHEAD OF THE FRONT TONIGHT AND CONTINUE
THROUGH TUESDAY. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS
UP TO 55 MPH ARE EXPECTED WITH THIS SYSTEM...ESPECIALLY OVER THE
HIGHER ELEVATIONS AND MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH
LATE TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 281005
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
205 AM PST TUE FEB 28 2006

NVZ034-281115-
/O.CAN.KLKN.WI.Y.0004.000000T0000Z-060301T0200Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...LEE...RUBY LAKE
205 AM PST TUE FEB 28 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY AND REPLACED IT WITH A SNOW AND BLOWING SNOW ADVISORY.
STRONG WINDS WILL CONTINUE ACROSS THE AREA TODAY AND WILL COMBINE
WITH FRESH SNOWFALL LOWERING VISIBILITIES TO BELOW ONE QUARTER OF
A MILE AT TIMES.

$$

NVZ013-032-033-035>037-010000-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-060301T0200Z/
NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELKO...SPRING CREEK...
CARLIN...WELLS...WEST WENDOVER...ELY...RUTH...MCGILL...
BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
205 AM PST TUE FEB 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE AREA TODAY.
STRONG GUSTY SOUTH WINDS WILL CONTINUE THROUGH TODAY. SUSTAINED
WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED
WITH THIS SYSTEM... ESPECIALLY OVER THE HIGHER ELEVATIONS AND
MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

FEHRN
000 
WWUS75 KLKN 281201
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
401 AM PST TUE FEB 28 2006

NVZ030-031-010015-
/O.EXA.KLKN.WI.Y.0004.000000T0000Z-060301T0200Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE
401 AM PST TUE FEB 28 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE AREA TODAY.
STRONG GUSTY SOUTH WINDS WILL CONTINUE THROUGH TODAY. SUSTAINED
WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED
WITH THIS SYSTEM... ESPECIALLY OVER THE HIGHER ELEVATIONS AND
MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ013-032-033-035>037-010015-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-060301T0200Z/
NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELKO...SPRING CREEK...
CARLIN...WELLS...WEST WENDOVER...ELY...RUTH...MCGILL...
BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
401 AM PST TUE FEB 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE AREA TODAY.
STRONG GUSTY SOUTH WINDS WILL CONTINUE THROUGH TODAY. SUSTAINED
WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED
WITH THIS SYSTEM... ESPECIALLY OVER THE HIGHER ELEVATIONS AND
MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG MAY MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 010140
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
540 PM PST TUE FEB 28 2006

NVZ013-030>033-035>037-010245-
/O.EXP.KLKN.WI.Y.0004.000000T0000Z-060301T0200Z/
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT...
JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...
WELLS...WEST WENDOVER...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...
AUSTIN...EUREKA...DIAMOND VALLEY
540 PM PST TUE FEB 28 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON.

WINDS HAVE DIMINISHED OVER CENTRAL AND NORTHERN NEVADA TO LESS
THEN ADVISORY CRITERIA. SOME AREAS DO REMAIN GUSTY WITH SOME GUSTS
REACHING AROUND 35 MPH. THESE WILL ALSO DIMINISH THROUGH THE
EVENING HOURS. HIGH PROFILE VEHICLES SHOULD STILL BEWARE OF THESE
CONDITIONS.

$$

IPPI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 27, 1:40 AM PST, 1 hour 32 minutes earlier.

Area forecast discussion, Feb 27, 1:40 AM PST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
140 AM PST MON FEB 27 2006

.SYNOPSIS...STRONG GUSTY WINDS WILL DEVELOP THIS AFTERNOON AHEAD
OF A STRONG COLD FRONT...BEFORE RAIN AND SNOW PUSH INTO THE GREAT
BASIN REGION MONDAY NIGHT AND TUESDAY. A BRIEF BREAK IS EXPECTED MID
WEEK...BEFORE A COLDER PACIFIC STORM PUSHES INTO NEVADA ON FRIDAY.
&&

.SHORT TERM...MONDAY THROUGH WEDNESDAY...BUSY. CURRENT WATERVAPOR
IMAGERY SHOWING DEEP PAC U/L LOW BEGINNING TO PUSH EASTWARD. NRN
CALIF/WRN NV RADAR(S) SHOWING LOCALLY HEAVY RAIN BRUSHING NW NV...
WITH VERY LITTLE ACTIVITY HERE. LRX IS PICKING UP SOME LIGHT ECHOES
ALONG AND NRN OF I80...BUT SURFACE CONDITIONS ARE TOO DRY FOR ANY
SHOWERS TO REACH THE GROUND...THIS SHOULD CONTINUE THROUGH THIS
MORNING. GFS SHOWING SOME PRECIP MOVING INTO NRN NV THIS AFTERNOON
WITH FIRST BATCH OF SUBTROPICAL MOISTURE...INCREASED POPS BY 10 TO
20 PCT ACROSS NRN ZONES TODAY...EXPECTED MAINLY ON AND OFF RAIN
SHOWER ACTIVITY. NEED TO KEEP AN EYE ON HOW MUCH RAIN MAKES IT INTO
NRN ELKO COUNTY TODAY...WITH DEEP SNOWPACK ACROSS THE HIGH VALLEYS
AND MOUNTAINS...STREAM LEVELS MAY RISE CONSIDERABLY...BUT NOT
EXPECTING ANY FLOODING ATTM WITH RELATIVELY LOW PRECIP AMOUNTS.
SOUTHERLY WINDS WILL INCREASE TODAY ACROSS MOST OF THE AREA AHEAD OF
STRONG COLD FRONT PUSHING ONSHORE ACROSS CALIF AND OREGON. BECOMING
WINDY IN ALONG AND SOUTH OF STATE HIGHWAY 50. GFS AND NAM CONTINUE
GOOD CONSISTENCY WITH INCREASING SURF PRESSURE GRADIENT TODAY AND
ESPECIALLY INTO TONIGHT WITH 700MB WINDS BETWEEN 45 TO 60 KTS. ISSUED
WIND ADVISORY FOR THOSE AREAS STARTING TONIGHT...AND LASTING THROUGH
THE DAY TUESDAY AS FRONT PROGRESSES THROUGH THE AREA DURING THE DAY.
CONFIDENT THAT SUSTAINED WIND SPEEDS WILL BE BETWEEN 25 TO 35 MPH
STARTING TONIGHT. CONCERNED WITH STRONG GUSTS ATTM...WITH VERY STRONG
FLOW ALOFT AND FAVORABLE SOUTHERLY DIRECTION CREATING FUNNELING
EFFECT...LOCAL GUSTS COULD REACH 50 TO 60 MPH. WILL WORD ZFP AND NPW
ACCORDINGLY...HIGH WIND WARNING ISNT TOTALLY OUT OF THE QUESTION
EITHER FOR WHITE PINE COUNTY LATER TONIGHT AND INTO TOMORROW
MORNING. NOT EXPECTING WIND HEADLINES ACROSS NRN ZONES...BUT IT WILL
BE CLOSE IN ELKO...SPRING CREEK...BATTLE MOUNTAIN...AND WENDOVER.
WILL WORD FORECAST FOR 20 TO 30 MPH AND LOCALLY STRONG GUSTS IN
THESE LOCATIONS.

...AND THEN THE FUN BEGINS. STRONG 140 TO 150KT JET PUSHES INTO THE
GREAT BASIN REGION LATE MONDAY...CREATING FAVORABLE DEEP DYNAMIC
LIFT. LLVL COLD FRONT WILL PUSH THROUGH MOST OF THE AREA BY NOON
TUESDAY. GFS AND NAM SHOW VERY STRONG 700MB/300MB COUPLET OVER CNTRL
AND NORTH CNTRL NV...WITH HIGH OMEGA VALUES OF 15 TO 20 UB/S ALONG
COLD FRONT. THIS IS A CONCERN THIS TIME OF THE YEAR...SINCE THE GREAT
BASIN REGION RARELY SEES THIS AMOUNT OF LIFT. MODEL QPF VALUES HAVE
GENERALLY BEEN BETWEEN 0.30 AND 0.60...WOULDNT BE SURPRISED TO SEE
LOCALLY HIGHER AMOUNTS IN HEAVY RAIN AND SNOW SHOWERS. A THUNDERSTORM
OR TWO CAN NOT BE RULED OUT AS THE FRONT PUSHES EAST TUES MORNING
WITH PLENTY OF INSTABILITY. EXPECTING PRECIP TO BEGIN AS RAIN...AND
CHANGE OVER TO SNOW LATE TUESDAY MORNING WITH POSSIBLY SOME SMALL
HAIL AND THUNDER. SNOW MAY BECOME HEAVY AT TIMES IN HEAVY SQUALL-LIKE
BANDS. NOT EXPECTING WINTER HEADLINES DUE TO LIMITED SNOW
ACCUMULATIONS...HOWEVER...EXPECT A QUICK 1 TO 3 INCHES OF SNOW EVEN
IN THE VALLEYS...AND 2 TO 6 INCHES IN THE MOUNTAINS...ESPECIALLY IN
HEAVIEST SNOW BANDS WHICH MAY LIMIT VISIBILITIES TO LESS THAN A
QUARTER MILE AT TIMES IN BLOWING SNOW CREATING HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY IN THE HIGHER MOUNTAIN PASSES.

SYSTEM PUSHES OUT OF THE AREA AND INTO THE ROCKY MOUNTAIN REGION
TUESDAY NIGHT. ONLY A BRIEF BREAK WEDNESDAY BEFORE THE NEXT COLDER
PACIFIC STORM SYSTEM PUSHES SOUTHEAST OUT OF THE GULF OF ALASKA.
TRUDEL

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. CURRENT UPPER LEVEL LOW
OFF CA COAST WILL GET KICKED OUT BY NEXT SYNOPTIC LOW FEATURE THAT
WILL MAKE ITS WAY TOWARDS NW COASTAL U.S. BY WEDNESDAY NIGHT. THIS
NEXT FEATURE WILL BEGIN MIGRATION TO THE SOUTHEAST BY DAWN THURSDAY
AND BEGIN TO PUSH MOISTURE INTO WESTERN CWFA. THINK THIS TIMING IS A
LITTLE TOO FAST. LATE THURSDAY WOULD BE MORE LIKELY TIMING. STRONGEST
JET ON WEST SIDE WILL PROBABLY CAUSE A LITTLE FURTHER DIGGING OF
TROUGH...DELAYING THE MOISTURE AS IT TRIES TO CROSS SIERRAS IN SW
FLOW ALOFT. THIS LOW PROGGED TO BE MORE SHALLOW THAN CURRENT UPPER
LOW AND DOES NOT SHOW SIGNS OF TAPPING DEEP SUB-TROPICAL MOISTURE
LIKE PRESENT SYSTEM. HOWEVER POPS SHOULD REMAIN HIGH FOR THURSDAY
THRU FRIDAY NIGHT AS SOUTHWEST FLOW OF MOISTURE TRANSITIONS INTO
SOUTHERLY DRAW FROM NEAR BAJA REGION. ANTICIPATED MOVEMENT WILL
PRODUCE DECENT QPF ON FRIDAY BUT PROGRESSIVE PATTERN MAY NOT PRODUCE
AN EVENT OTHER THAN WIND. FLAT RIDGING ON SATURDAY MAY ALLOW FOR
LINGERING SHOWERS MAINLY EAST HOWEVER AMPLIFICATION BY SUNDAY SHOULD
LEAVE CWFA DRY. WHITWORTH
&&

.AVIATION...TAFS AND TWEBS COVER EXPECTED CONDITIONS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY NVZ013-035-037 FROM
9PM TONIGHT THROUGH 6PM TUESDAY.
&&
Hazardous weather outlook, Feb 26, 4:00 AM PST, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
400 AM PST SUN FEB 26 2006

NVZ013-030>037-270800-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
400 AM PST SUN FEB 26 2006

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT.

A STRONG PACIFIC STORM SYSTEM WILL MOVE TOWARDS THE WEST COAST OF THE
UNITED STATES TODAY. WARMER THAN NORMAL TEMPERATURES...BREEZY
CONDITIONS...AND INCREASING CLOUDINESS ARE EXPECTED AHEAD OF THIS
SYSTEM THROUGH TONIGHT ACROSS THE GREAT BASIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG PACIFIC STORM SYSTEM IS FORECAST TO MOVE INTO THE GREAT
BASIN REGION MONDAY NIGHT AND TUESDAY. RAIN...SNOW...AND STRONG GUSTY
WINDS ARE EXPECTED ACROSS NORTHERN AND CENTRAL NEVADA MONDAY AND
TUESDAY AS THIS SYSTEM MOVES EAST. SNOW LEVELS ARE EXPECTED TO START
ABOVE 7000 FEET MONDAY AFTERNOON BEFORE QUICKLY LOWERING TO VALLEY
FLOORS LATE MONDAY NIGHT AND TUESDAY MORNING. VALLEY RAIN WILL MIX
WITH AND CHANGE TO SNOW AS A STRONG COLD FRONT MOVES ACROSS THE AREA.
THE POTENTIAL EXISTS FOR LIGHT TO MODERATE SNOW ACCUMULATIONS IN THE
VALLEYS...WITH HEAVY SNOW ACCUMULATIONS POSSIBLE IN THE MOUNTAINS.

ALTHOUGH SNOW AMOUNTS ARE UNCERTAIN AT THIS TIME...LOCALLY HEAVY
SNOWFALL AND STRONG WINDS MAY CAUSE DIFFICULT TRAVEL CONDITIONS LATE
MONDAY THROUGH TUESDAY NIGHT...ESPECIALLY IN HIGHER MOUNTAIN PASSES.
TRAVELERS ARE URGED TO MONITOR FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

ANOTHER PACIFIC STORM IS EXPECTED TO MOVE INTO THE AREA LATE THURSDAY
NIGHT AND FRIDAY BRINGING SNOW TO ALL OF NORTHERN AND CENTRAL NEVADA.
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

TT

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.